Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What should be the Ayurvedic Treatment of Hypertension?

Ayurvedic Treatment of Hypertension From Ayurvedic perspective, hypertension is commonly a Pitta condition. However, it can occur in the other doshas as well. The treatment of hypertension is very similar to the treatment of heart diseases. Herbs such as gotu kola, calamus, valerian, skullcap, and jatamamsi are particularly useful. Vata Hypertension Kapha Hypertension Pitta Hypertension Vata Hypertension: (Symptoms and Treatment) Symptoms: * The blood pressure may rise suddenly and fall suddenly with nervous tension. * Irregular or erratic pulse both in rhythm and strength. * An increase in blood pressure will be followed by worry, strain, overwork, anxiety or insomnia. * Frequently associated with nervous system disorders. Treatment Tonification therapy: Garlic is very good for this condition. Eat an entire crushed clove (with honey) once or twice a week. Take nutmeg or saraswat powder in warm milk. Ashwagandha preparations. Herbal Combination Ashwagandha - 1 part Valerian - 1 part Gotu kola - 1 part Mix well and take 1-3 grams of the powdered herbs with warm water or with ghee. Kapha Hypertension (Symptoms and Treatment) Symptoms * The blood pressure remains continually high. (no fluctuation as in Pitta hypertension.) * Obesity * Tiredness * Edema * High cholesterol. Treatment Avoid dairy, butter, eggs and high fat foods. Incorporate plenty of hot spices in the diet, particularly mustard and onions. Herbs: Cayenne, myrrh, garlic, motherwort and hawthorn berries. Avoid licorice. Herbal Combinations Arjuna preparations Trikatu. Pitta Hypertension: Symptoms and Treatment Symptoms * Flushed face * Red eyes * Violent headaches * Sensitivity to light * Nosebleeds * Anger * Irritabi
Tue, 26 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
General & Family Physician 's  Response
Hi,
I am not against Ayurveda but I would like to say some thing.
Ayurvedic medicines were effective at the time of Charak, but hundreds of years have passed and all atmosphere and time has changed so now these medicines are working or not,we do not know.
In old time as per example Serpina was given for hypertension but now a days how many Ayurvedic people (I will call Vaidraj and not doctors) know about this ? It is completely abolished from the list as it has got impotence property.
So what i am of opinion that medicine working at the time of Charak now will be useless and so now ayurvedic medicine require research and statistic so that people know about and use of it.
Previously people thought that ayurvedic medicines were cheap but now as you all know the price.
the name of articles you mentioned, used in various conditions,we should find out the active ingredients from these articles and we should separate and remaining should be removed so that side effects of the medicines can be minimize.
I find this answer helpful
  User's Response
nidhin143's  Response
U know if i read such long topics.. Mera BP apne-aap badh jata hain!!!
  User's Response
praveencv1985's  Response
Ok guys tell me sum thing about LOW BLOOD SUGAR !!!!
  User's Response
praveencv1985's  Response
Ok guys tell me sum thing about LOW BP !!!!
  User's Response
terenaamsri's  Response
Hello , Its pretty good & informative article !!!
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was in the hospital for hypertension and the doctor gave me amlodipine bestlayte 5m and I have been feeling the same, I lose my appite and I dont feel like talking to anyone, and My saliva feels like water should I stop taking the pill or wait and continue taking them and make an appoiment with my doctor? or is this normal?

doctor1 MD

I am 49 years by age, 6ft tall, 85 kgs by weight and have been suffering from hypertension for the past 6 years, there is a family history of hypertention and MI.Was on losartan 50mg for quite sometime, then changed to concor 2.5 and then to supermet xl 50 mg and now to supermet xl 25 in the morning and targit 40 in the evening. My diastolic pressure is not coming below the 90/87 mark after changing from losartan 50 mg. After taking Targit 40, ( the change was effected only last week, I have sores in my mouth and a feeling of giddiness in the mornings) Should I revert to a combination of supermet xl 25 and losartan 50 mg?

doctor1 MD

My step son has recently moved to Australia. He is just 18 years old and very fit. However blood pressure tests have shown extremely high blood pressure. He was given medication but still today his bp is 188/106 so they gave changed his medication again today. They sent him for a urine test to check adrenal glands but this came back today null and void due to his urine not being acidic enough. His mum is worried sick understandably. I am trying to remain calm for her sake but am also worried. He is waiting for cardiac tests. How concerned should we be?

Recent questions on  Hypercholesterolemia

doctor1 MD

I am 43, 5'5", 180 and have high blood pressure, high cholesterol ( which is all under control now). I have celiac sprue diease, lymphaedema in both legs and constanstally have problems with rapid heart beats even in the resting stage. I have quite abit of chest pains and do not know what is going on. Any advice on what I should do?

doctor1 MD

i have dark nuckles, toes, knees and elbows. having done a bit of research i think its acanthosis. however having looked at the causes of acanthosis i.e obesity, high cholesterol, etc - i dont have any of them. i ve always had darkness around my nuckles, toes, etc. I would like to know if there is a cosmetic procedure which would fix it. Thank you i dont have any medical problems, i m 22.

doctor1 MD

two months ago I did two hydrocolonics in one week. after each colonic there was gel like substances with red squiggly lines coming out and minimal blood on the toilet paper. Ever since that I have been having a problem with food feeling like it gets stuck in the middle of my chest, burping a lot and a pain in my left back shoulder blade that radiates down my arm and up to my ear. It seems like when I eat fruits and vegetables I am fine with things not getting stuck in the middle of my chest but, protein and fats may be what causes the problem. My last cbc blood work showed my WBC count is 3.8 normal range between {4.0-12.0} K/UL my NEUTROPHIL count is 36.0 normal range between {41.0-71.0} % and my LYMOPHOCYTE count is 46.9 normal rainge is {24.0-44.0}%. I have been having these types of numbers for over nine years and my doctor doesn think anything about it. after researching on line I am questioning whether I could have the hpylori infection and a peptic ulcer. I ate some fruit about a year ago that my husband brought home from a market and got a pain so bad on my right lower abdomen that I could barely walk. I went and did a hydrocolonic and was able to get through it. I also have low vitamin d- 32 reference range: 30-100 unit ng/ml I also have high cholesterol 221 {140-200)mg/dl triglycerides 33 {30-150}mg/dl HDL 87{35-65}mg/dl chol/hdl ratio 2.54 {2.00-4.50}ratio VLDL 7 {6-30} mg/dl LDL 127 {70-130}mg/dl I am 46 years old and weigh 118lbs I am 5 2 . I jog and go to the gym at least 4 times a week.. I eat very healthy.. tons of fruits and vegetables and fish and chicken.. not much sugar or breads or pastries... on weekends we do drink beer and eat somewhat off but still not too bad... I am into natural remedies. Do you have any ideas what could be going on?

doctor1 MD

My father-in-law has taken for several years Welchol Tab 625mg - 3, 2x per day to reduce high cholesterol. His new doctor just prescribed a new drug, Lovastatin Tab 20 mg 1 x per day and discontinue Welchol. The doctor said his cholesterol was too high. My question, is this a good move? Statin drugs scare me... and I was not at the appointment when this change was made. He can t hear well and gets confused easily so didn t even realize he was changing meds. My father in law in 87 years old. Any comments?

doctor1 MD

I have severe headaches on almost a daily basis. An MRI revealed findings: chronic vessel ischemic changes; mild global volume loss and paranasal sinuses and mastoid air cells appear pneumatized. Question: Does first two items indicate future...

doctor1 MD

my husband who is 45 recently began having difficulty keeping an erection. He said the feeling is there but he can't and it is very frustrating to him. I have noticed that the odor in his semen has changed. It leaves a fishy odor.

doctor1 MD

My wife is taking xeralto, and has hypertension leyden 5 deficiency, hypercholesterolemia ,high triglycerides, Previous bilat PE, following dvt. Any benefit or contraindication to fish oil tabs? YYYY@YYYY